Skip to main content

On Calculation of Constants in the Arak Inequalities for Concentration Functions of Convolutions of Probability Distributions

The aim of the present work is evaluation of absolute constants in the Arak inequalities for the concentration functions of convolutions of probability distributions. This result allows us to calculate the constant in the inequality for the uniform distance between n and (n + 1)-fold convolutions of one-dimensional symmetric probability distributions with a characteristic function separated from −1, as well as a number of other estimates, in particular, the accuracy of approximation of samples of rare events by the Poisson point process.

This is a preview of subscription content, access via your institution.

References

  1. 1.

    T. V. Arak and A. Yu. Zaitsev, “Uniform limit theorems for sums of independent random variables,” Trudy MIAN, 174, 3–214 (1986).

    MathSciNet  MATH  Google Scholar 

  2. 2.

    B. Roos, “On Hipp’s compound Poisson approximations via concentration functions,” Bernoulli, 11, 533–557 (2005).

    MathSciNet  Article  Google Scholar 

  3. 3.

    Ya. S. Golikova, “On improvement of the estimate for the distance between distributions of sequential sums of independent random variables,” Zap. Nauchn. Semin. POMI, 474, 118–123 (2018); English transl. J. Math. Sci., 251, No. 1, 74–77 (2020).

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Ya. S. Golikova.

Additional information

Translated from Zapiski Nauchnykh Seminarov POMI, Vol. 486, 2019, pp. 86–97.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Golikova, Y.S. On Calculation of Constants in the Arak Inequalities for Concentration Functions of Convolutions of Probability Distributions. J Math Sci 258, 793–801 (2021). https://doi.org/10.1007/s10958-021-05581-2

Download citation